Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 39, NWS Brownsville, TX

June 18, 2017

NWS Brownsville, TX issued this small craft advisory at Jun 18, 2017, 7:31 AM CDT. It took effect at Jun 18, 2017, 8:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 18, 2017, 7:31 AM CDT (12:31 UTC)
In effect from
Jun 18, 2017, 8:00 AM CDT
Expired
Jun 18, 2017, 4:04 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

645 
WHUS74 KBRO 181231
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
731 AM CDT SUN JUN 18 2017

...STRONGER SOUTHEAST WINDS PERSIST TODAY...

.HIGH PRESSURE ACROSS THE GULF WILL BRING GUSTIER SOUTHEAST WINDS
TODAY. WINDS SHOULD DECREASE TONIGHT.

GMZ150-155-170-175-182300-
/O.CON.KBRO.SI.Y.0044.000000T0000Z-170618T1300Z/
/O.NEW.KBRO.SC.Y.0039.170618T1300Z-170618T2300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
731 AM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* WINDS...SOUTHEAST WINDS AROUND 20 KNOTS.

* WAVES/SEAS...FOUR TO SEVEN FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-182300-
/O.EXB.KBRO.SI.Y.0044.170618T1300Z-170618T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
731 AM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

* WINDS...SOUTHEAST WINDS AROUND 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
203 
WHUS74 KBRO 182104 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
404 PM CDT SUN JUN 18 2017

...STRONGER SOUTHEAST WINDS PERSIST TODAY...

GUSTY SOUTHEAST WINDS HAVE BEEN LIMITED TO THE LAGUNA MADRE THIS 
AFTERNOON, AND HAVE FALLEN WELL BELOW 20 KNOTS OFFSHORE. SO THE 
ADVISORY FOR THE OPEN GULF WATERS IS CANCELLED, WHILE THE ADVISORY
FOR THE LAGUNA MADRE REMAINS IN EFFECT THROUGH 6PM.

GMZ150-155-170-175-182215-
/O.CAN.KBRO.SC.Y.0039.000000T0000Z-170618T2300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
404 PM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE OPEN GULF WATERS. 

WINDS ACROSS THE OPEN GULF WATERS HAVE DECREASED WELL BELOW 20
KNOTS, AND ARE NOT FORECAST TO AGAIN REACH 20 KNOTS THIS AFTERNOON
OR TONIGHT.

$$

GMZ130-132-135-182300-
/O.CON.KBRO.SI.Y.0044.000000T0000Z-170618T2300Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
404 PM CDT SUN JUN 18 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM
CDT THIS EVENING FOR THE LAGUNA MADRE...

* WINDS...SOUTHEAST WINDS AROUND 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 6:35 AM CDT, 56 minutes earlier.

Area forecast discussion, Jun 18, 6:35 AM CDT, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
635 AM CDT Sun Jun 18 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Some passing high level clouds and moderate southeast
winds prevail across Deep South Texas this morning. VFR
conditions expected to continue for the next 24 hours as high
pressure remains in place. Breezy conditions will develop later
this morning, sustained winds around 20 knots with gusts
approaching 30 knots. Southeast winds will gradually decrease to
around 15 knots by late this evening. Light southeast winds
expected overnight with some low cloud decks returning.

&&

.PREV DISCUSSION... /issued 355 AM CDT Sun Jun 18 2017/

SHORT TERM (Today through Monday): A strong 500 mb ridge anchored
over the southwest United States and northern Mexico will provide
subsidence across Deep South Texas through the period. Above normal
to near record high temperatures expected across the area today and
Monday. High temperatures will range from the low to mid 90s near
the coast to triple digits across the western areas, mainly along
and west of US 281/I-69C corridor. Heat index values this afternoon
will be in the 105 to 110 degree range for a few hours over most
inland areas. A few places such as McAllen, Rio Grande City, and
portions of Kenedy county may even briefly reach into heat advisory
territory. However, will hold off on issuing a heat advisory and
will lean towards an Special Weather Statement for now.

Surface low pressure across West Texas interacting with high
pressure across the Gulf of Mexico will support moderate to breezy
southeast winds today. Overnight low temperatures will range from 75
to 80 under partly cloudy skies. Relative humidity values across the
Upper Valley will range from 25 to 35 percent this afternoon with 20
ft winds of 10 to 15 mph and with drying fuels. Thus, monitoring of
fire weather parameters should be sufficient for now, with no
supplemental fire weather products needed.

LONG TERM (Monday Night through Saturday): Confidence in the
extended forecast is not high as the medium-range global models
are varying widely in their solutions. For this portion of the
forecast, have leaned toward the ECMWF/Canadian solutions and away
from the GFS. Upshot of this is a tropical low that is to slowly
migrate northward over the west central Gulf early in the period,
which then moves onshore along the mid/upper Texas coast in the
Wednesday night/Thursday timeframe. Bulk of dynamics associated
with this low to remain offshore of the forecast area with only
slight chances of showers/thunderstorms for the land areas
Wednesday through Saturday. Trimmed chances of precipitation down
slightly each day during these five days due to the overall
confidence in the forecast. Otherwise, will see little change in
temps day-to-day as they are dominated by ample subsidence
associated with strong upper high pressure centered over the
southwest U.S./northwest Mexico. High temperatures to generally
remain above normal area-wide and will range from the lower 90s at
the coast, mid 90s over the lower/mid valley, and the upper
90s to around 103 out west.

MARINE (Today through Monday): Buoy 42020 reported
south-southeast winds around 21 knots with gusts near 25 knots
and seas of 5.6 feet with a period of 6 seconds at 03 CDT/08 UTC.
A small craft advisory remains in effect for all of the lower
Texas Gulf waters until 8 am. Otherwise, moderate to occasionally
strong southeast winds and moderate seas will continue through
today. Low pressure across west Texas interacting with high
pressure across the Gulf will support SCEC to marginal SCA
conditions on the Laguna Madre today and SCEC conditions the Gulf
waters today into early tonight. Marine conditions quickly improve
for Monday as light east to southeast winds prevail across the
coastal waters as the pressure gradient weakens.

Monday Night through Thursday: Seas over the northwest Gulf to
build Monday night through Tuesday night before leveling off in
response to a tropical low moving north over the western Gulf.
Seas to begin to subside Wednesday night/Thursday as the tropical
low moves onshore over the mid/upper Texas coast. Small Craft
Advisory conditions are likely Tuesday night through Wednesday
night as larger swells from the tropical low move toward and
affect the lower Texas coast waters.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 8 AM CDT this morning for
     GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, Jun 18, 4:22 AM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
422 AM CDT Sun Jun 18 2017

TXZ248>257-190930-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
422 AM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk for rip currents at area beaches.

Heat index values of 108 to 112 degrees are expected at many
inland areas this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

An elevated risk of rip currents is expected at area beaches
Tuesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-190930-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
422 AM CDT Sun Jun 18 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect for the open Gulf Waters
through 8 am this morning for winds around 20 knots.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 18, 3:54 AM CDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Brownsville TX
354 AM CDT Sun Jun 18 2017

TXZ248>257-181100-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista
354 AM CDT Sun Jun 18 2017

...Heat index values between 107 and 112 degrees possible today...

Heat will increase under a mid level ridge this afternoon. High
temperatures will range from the low to mid 90s near the coast to
a few degrees above the century mark inland, and will combine
with dew points in the 60s and 70s to produce heat index or feels
like temperatures between 107 and 112 for a few hours across the
area this afternoon.

Residents planning outdoor activities should drink plenty of
water, wear light weight and light colored clothing, and take
frequent breaks from the heat. Young children and pets should
never be left unattended in vehicles, but this is especially true
during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

63
Special weather statement, Jun 18, 6:41 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Brownsville TX
641 AM CDT Sun Jun 18 2017

TXZ248>257-181945-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
Including the cities of Zapata, Hebbronville, Falfurrias, Sarita,
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission,
Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield,
Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista
641 AM CDT Sun Jun 18 2017

...Heat index values between 107 and 112 degrees possible today...

Heat will increase under a mid level ridge this afternoon. High
temperatures will range from the low to mid 90s near the coast to
a few degrees above the century mark inland, and will combine
with dew points in the 60s and 70s to produce heat index or feels
like temperatures between 107 and 112 for a few hours across the
area this afternoon.

Residents planning outdoor activities should drink plenty of
water, wear light weight and light colored clothing, and take
frequent breaks from the heat. Young children and pets should
never be left unattended in vehicles, but this is especially true
during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

63

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.